MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. PANCREATIC STENT; PANCREATIC DRAINAGE TUBE

AOMORI OLYMPUS CO., LTD. PANCREATIC STENT; PANCREATIC DRAINAGE TUBE
Model Number PBD-234-0808
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect device was sent to olympus for evaluation.The flap of the device opened without problems and the height of the flap met the specification.There were scratches noted as though something had been pressed against the flap on the rear side.A review of the device history record found no deviations that could have caused or contributed to the flap not opening.The device shipped according to specifications.Based on the results of the legal manufacturer's investigation, it is likely the flap did not open because, when trying to insert the stent into the bile duct, the stent flap was pinched by the forceps elevator.The flap height (opening width) became smaller than usual because the flap part was pinched by the forceps elevator (the opening width became smaller than the inner diameter of the duodenal papilla).When the stent was then advanced into the pancreatic duct, the tip of the flap was inserted beyond the duodenal papilla.Before the opening of the flap returned to its original height, the tip of the flap slipped inside the duodenal papilla and was inserted into the duodenal papilla without opening any further.Regarding the fact that the flap of the stent was at the specified height at the time of evaluation by olympus, the pressure applied to the flap may have been released before it was returned from the facility to olympus, or it is possible that the shape returned to when the flap was processed, depending on the sterilization temperature.In addition, the scratches on the stent are thought to have been made when the stent was taken out.However, a definitive root cause of the reported issue could not be identified.The device's instruction manual provides the following warning, which may help to prevent the issue: "if the resistance is high and insertion is difficult, return the angle of the endoscope and the forceps base until it can be inserted without difficulty.Forcibly inserting it may cause it to suddenly protrude from the tip of the endoscope, resulting in perforation, major bleeding, damage to the mucous membrane, or damage to the endoscope, insertion tool, or guide wire." olympus will continue to monitor field performance for this device.Date rec¿d by mfr: investigation activities have been opened to manage the actions related to this issue and any required mdr reporting.
 
Event or Problem Description
The customer reported that when the subject device was placed for bile duct drainage during an endoscopic retrograde cholangiopancreatography (ercp) procedure, the flap did not open and the device was not stable and was nearly lost.The device was removed and another similar device was used to complete the procedure.There was no effect on the patient due to the event.

Brand Name
PANCREATIC STENT
Common Device Name
PANCREATIC DRAINAGE TUBE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer Contact
masaharu hirose
2-248-1 okkonoki
kuroishi-shi, aomori 036-0-357
JA   036-0357
426422891
MDR Report Key15629044
Report Number9614641-2022-00499
Device Sequence Number15241141
Product Code FGE
UDI-Device Identifier04953170152184
UDI-Public04953170152184
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K021672
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 10/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPBD-234-0808
Device Lot Number22K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2022
Initial Report FDA Received Date10/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown